MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED LAT STEM SIZE 4; CEMENTLESS STEM

MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED LAT STEM SIZE 4; CEMENTLESS STEM
Model Number 01.18.144
Medical Device Problem Code Failure to Osseointegrate (1863)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 11/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Amistem implanted approximately 6 years ago.Revision surgery performed due to aseptic loosening.Waiting for info regarding revision.
 
Additional Manufacturer Narrative
Device to be received and analyzed.X-rays analysis to be performed.Additional information and results of the analysis could be available in this case follow up 1.
 
Additional Manufacturer Narrative
Batch review performed on 9 january 2023: lot 112384: 10 items manufactured and released on 05-sep-2011.Expiration date: 2016-jul-31.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medical affairs department revision approximately 6 years after index surgery in a male patient due to aseptic loosening.From the images, signs of stress shielding and radiographic loosening are visible.Aseptic loosening is a possible literature described adverse event after primary cementless hip arthroplasties and its causes are often unknown.The reason for this failure cannot be determined.Visual inspection performed by r&d project manager during the analysis it was evaluated that almost the proximal half of the stem body is still covered with ha coating.This in unexpected considering that the stem was implanted six years ago.Some signs and scratches are present on the neck surface, probably due to revision surgery.It is not possible to determine the root cause of reported loosening.
 
Event or Problem Description
Revision surgery performed approximately 10 years after the primary surgery due to aseptic loosening.

Brand Name
STEM: AMISTEM H HA COATED LAT STEM SIZE 4
Common Device Name
CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key15860278
Report Number3005180920-2022-00870
Device Sequence Number5716952
Product Code LZO
UDI-Device Identifier07630030804205
UDI-Public07630030804205
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2016
Device Model Number01.18.144
Device Catalogue Number01.18.144
Device Lot Number112384
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2022
Supplement Date Received by Manufacturer10/29/2022
Initial Report FDA Received Date11/24/2022
Supplement Report FDA Received Date02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown